Hormonal contraceptives can have depression and suicidal behavior as side effects: the Italian Medicines Agency (Aifa) states in an information report.
In the letter sent to the doctors, he stated that it was decided to update the product information with this new warning, following a safety assessment made in Europe of the risk of suicidal behavior and suicide in depression, in patients using hormonal contraceptives.
Depressed mood and depression are known side effects associated with hormonal contraceptives. Depression can be serious and is a risk factor for suicidal behavior and suicide. Patients should therefore be informed and contact their physician if they notice mood swings and depressive symptoms, even if they occur shortly after starting treatment. The warning applies to all hormonal contraceptives sold at pharmacies, ie pills, patches, vaginal rings, spirals and implants for subcutaneous use.
RESERVED REPRODUCTION © Copyright ANSA